Alert archive / Texas / Wind Advisories in 2011

Wind Advisory 10, NWS Fort Worth, TX

April 17, 201131 counties in Texas

NWS Fort Worth, TX issued this wind advisory at Apr 17, 2011, 12:26 PM CDT for 31 counties in Texas. It took effect at Apr 17, 2011, 1:00 PM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Apr 17, 2011, 12:26 PM CDT (17:26 UTC)
In effect from
Apr 17, 2011, 1:00 PM CDT
Expired
Apr 17, 2011, 8:00 PM CDT
In force
7 hr
Issued by
NWS Fort Worth, TX
All 31 counties

Bell County, TX, Bosque County, TX, Collin County, TX, Comanche County, TX, Cooke County, TX, Coryell County, TX, Dallas County, TX, Denton County, TX, Eastland County, TX, Ellis County, TX, Erath County, TX, Falls County, TX, Grayson County, TX, Hamilton County, TX, Hill County, TX, Hood County, TX, Jack County, TX, Johnson County, TX, Lampasas County, TX, McLennan County, TX, Milam County, TX, Mills County, TX, Montague County, TX, Palo Pinto County, TX, Parker County, TX, Rockwall County, TX, Somervell County, TX, Stephens County, TX, Tarrant County, TX, Wise County, TX, Young County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 38 km from the middle of the area, began a volume at 17:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 5.4 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2011-04-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2011-04-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3060 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
114 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

981 
WWUS74 KFWD 171726
NPWFWD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
1226 PM CDT SUN APR 17 2011

...WIND ADVISORY IN EFFECT FOR AREAS ALONG AND WEST OF INTERSTATE
35...

TXZ091>093-100>104-115>120-129>134-141>145-156>160-174-180100-
/O.NEW.KFWD.WI.Y.0010.110417T1800Z-110418T0100Z/
MONTAGUE-COOKE-GRAYSON-YOUNG-JACK-WISE-DENTON-COLLIN-STEPHENS-
PALO PINTO-PARKER-TARRANT-DALLAS-ROCKWALL-EASTLAND-ERATH-HOOD-
SOMERVELL-JOHNSON-ELLIS-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-
LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-MILAM-
INCLUDING THE CITIES OF...BOWIE...NOCONA...GAINESVILLE...
SHERMAN...DENISON...GRAHAM...OLNEY...JACKSBORO...DECATUR...
BRIDGEPORT...DENTON...LEWISVILLE...FLOWER MOUND...THE COLONY...
PLANO...BRECKENRIDGE...MINERAL WELLS...WEATHERFORD...BRIAR...
FORT WORTH...ARLINGTON...DALLAS...ROCKWALL...CISCO...EASTLAND...
RANGER...GORMAN...STEPHENVILLE...DUBLIN...GRANBURY...
OAK TRAIL SHORES...GLEN ROSE...CLEBURNE...BURLESON...WAXAHACHIE...
ENNIS...MIDLOTHIAN...GLENN HEIGHTS...COMANCHE...DE LEON...
GOLDTHWAITE...HAMILTON...HICO...CLIFTON...MERIDIAN...
VALLEY MILLS...HILLSBORO...LAMPASAS...COPPERAS COVE...
GATESVILLE...KILLEEN...TEMPLE...FORT HOOD...WACO...MARLIN...
CAMERON...ROCKDALE
1226 PM CDT SUN APR 17 2011

...WIND ADVISORY IN EFFECT UNTIL 8 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM CDT THIS EVENING. 

WINDS WILL CONTINUE TO INTENSIFY THIS AFTERNOON...PICKING UP TO 25
MPH WITH GUSTS TO 40 MPH FOR AREAS GENERALLY ALONG AND WEST OF
INTERSTATE 35. STRONG SOUTHERLY WINDS WILL MAKE ANY AREA GRASS
FIRES VERY DIFFICULT TO CONTROL. HIGH PROFILE VEHICLES TRAVELING
ALONG EAST...WEST ORIENTED ROADS MAY BE IMPACTED BY SOME OF THE
HIGHER WIND GUSTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 20 TO
30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. BOATERS SHOULD
USE EXTRA CAUTION WHEN VENTURING ONTO AREA LAKES.  RESIDENTS MAY
WISH TO TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND
OTHER LIGHTWEIGHT OUTDOOR OBJECTS THAT MAY BE BLOWN AROUND IN THE
STRONG WINDS.

&&

$$

CAVANAUGH
1 follow-up statement
813 
WWUS74 KFWD 180045
NPWFWD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
745 PM CDT SUN APR 17 2011


...WIND ADVISORY WILL EXPIRE AT 8 PM CDT THIS EVENING...

.THE STRONG SOUTHERLY WINDS THAT HAVE GUSTED TO AROUND 40 MPH AT TIMES
THIS AFTERNOON WILL DECREASE SLIGHTLY AFTER SUNSET. THUS THE WIND
ADVISORY WILL BE ALLOWED TO EXPIRE AT 8 PM. SOUTHERLY WINDS OF 15
TO 20 MPH WITH GUSTS OVER 25 MPH ARE STILL LIKELY OVERNIGHT.


TXZ091>093-100>104-115>120-129>134-141>145-156>160-174-180145-
/O.EXP.KFWD.WI.Y.0010.000000T0000Z-110418T0100Z/
MONTAGUE-COOKE-GRAYSON-YOUNG-JACK-WISE-DENTON-COLLIN-STEPHENS-
PALO PINTO-PARKER-TARRANT-DALLAS-ROCKWALL-EASTLAND-ERATH-HOOD-
SOMERVELL-JOHNSON-ELLIS-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-
LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-MILAM-
INCLUDING THE CITIES OF...BOWIE...NOCONA...GAINESVILLE...
SHERMAN...DENISON...GRAHAM...OLNEY...JACKSBORO...DECATUR...
BRIDGEPORT...DENTON...LEWISVILLE...FLOWER MOUND...THE COLONY...
PLANO...BRECKENRIDGE...MINERAL WELLS...WEATHERFORD...BRIAR...
FORT WORTH...ARLINGTON...DALLAS...ROCKWALL...CISCO...EASTLAND...
RANGER...GORMAN...STEPHENVILLE...DUBLIN...GRANBURY...
OAK TRAIL SHORES...GLEN ROSE...CLEBURNE...BURLESON...WAXAHACHIE...
ENNIS...MIDLOTHIAN...GLENN HEIGHTS...COMANCHE...DE LEON...
GOLDTHWAITE...HAMILTON...HICO...CLIFTON...MERIDIAN...
VALLEY MILLS...HILLSBORO...LAMPASAS...COPPERAS COVE...
GATESVILLE...KILLEEN...TEMPLE...FORT HOOD...WACO...MARLIN...
CAMERON...ROCKDALE
745 PM CDT SUN APR 17 2011

...WIND ADVISORY WILL EXPIRE AT 8 PM CDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 8 PM CDT THIS EVENING. 

THE STRONG SOUTHERLY WINDS THAT HAVE GUSTED TO AROUND 40 MPH AT TIMES
THIS AFTERNOON WILL DECREASE SLIGHTLY AFTER SUNSET. THUS THE WIND
ADVISORY WILL BE ALLOWED TO EXPIRE AT 8 PM. SOUTHERLY WINDS OF 15
TO 20 MPH WITH GUSTS OVER 25 MPH ARE STILL LIKELY OVERNIGHT.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this wind advisory went out at Apr 17, 12:18 PM CDT, 8 minutes earlier.

Area forecast discussion, Apr 17, 12:18 PM CDT, 8 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
1218 PM CDT SUN APR 17 2011

.AVIATION...
ANOTHER WINDY DAY IS IN STORE THIS AFTERNOON. HOWEVER...WIND
DIRECTION WILL BE FROM THE SOUTH WHICH WILL PREVENT ANY CROSSWIND
PROBLEMS. SPEEDS WILL BE AROUND 20KTS WITH 30KT GUSTS. WIND SPEEDS
WILL SUBSIDE SLIGHTLY AFTER SUNSET BUT WILL REMAIN IN THE 15 KNOT
RANGE OVERNIGHT AS A STRONG LOW LEVEL JET SETS UP ACROSS THE
REGION. LOW LEVEL MOISTURE IS ALREADY EVIDENT ON SATELLITE AS LOW
CLOUDS ARE BEGINNING TO STREAM NORTHWARD ACROSS SOUTH TEXAS. WILL
BUMP UP THE ARRIVAL OF MVFR CIGS TO THE AIRPORTS A COUPLE OF
HOURS. CURRENT TIMING HAS THEM IN WACO AROUND 2 AM AND INTO THE
METRO AROUND 4AM. SURFACE FLOW WILL BE TOO STRONG FOR ANY IFR
CONDITIONS. CIGS WILL LIFT AND SCATTER AROUND NOON.

85/NH

&&

.PREV DISCUSSION... /ISSUED 403 AM CDT SUN APR 17 2011/
SOUTH WINDS INCREASE TO 20 TO 25 MPH TODAY WITH GUSTS TO AROUND 35
MPH AS LOW PRESSURE DEEPENS OVER THE OK/TX PANHANDLES. GULF
MOISTURE WILL NOT ARRIVE UNTIL THIS EVENING AND THUS RH WILL FALL
INTO THE 20S THIS AFTERNOON. A RED FLAG WARNING IS IN EFFECT FOR
MOST OF THE AREA...EXCEPT FOR THE EASTERN ZONES WHERE RH/WINDS
ARE MORE MARGINAL AND FUELS SEEM TO BE IN BETTER SHAPE. WILL FORGO
A WIND ADVISORY BUT A FEW LOCATIONS MAY FLIRT WITH CRITERIA
TODAY. TEMPS WILL CONTINUE TO WARM TODAY IN RESPONSE TO LOW LEVEL
WARM ADVECTION. 60S DEWPOINTS AND NOCTURNAL STRATUS RETURN TONIGHT
AND END THE COOL OVERNIGHT TEMPS AS WELL.

WARM/MOIST/UNSTABLE AIR MASS WILL DEVELOP OVER THE REGION MONDAY
AND A DRY LINE WILL MOVE INTO THE WESTERN ZONES. A STRONG CAPPING
INVERSION WILL BE PRESENT OVER THE AREA AND WITH NO UPPER LEVEL
DYNAMICS TO AIDE IN LIFT...NO CONVECTION IS FORECAST MONDAY. BY
TUESDAY A SHORTWAVE WILL MOVE ACROSS THE PLAINS AND HELP PUSH DRY
LINE INTO THE CENTRAL CWA. FORCING FROM THE SHORTWAVE TROUGH
SHOULD PROVIDE SOME LIFTING OF THE CAP/ERODING CIN...PRIMARILY
NORTH OF I-20. IF CAP BREAKS...A FEW THUNDERSTORMS WOULD FIRE
ALONG THE DRY LINE...AFFECTING PRIMARILY THE NORTHEAST ZONES.
INSTABILITY WILL BE VERY HIGH AND SHEAR ADEQUATE FOR SUPERCELLS
AND SEVERE WX. TO THE WEST OF THE DRY LINE...TEMPS SOAR INTO THE
MID 90S WITH RH FALLING TO NEAR 10 PERCENT AND SW WINDS AT 20
MPH...SO THIS WILL BE ANOTHER CRITICAL FIRE WEATHER DAY.

AS THE SHORTWAVE HEADS EAST A WEAK FRONT WILL MOVE INTO THE AREA
WEDNESDAY MORNING. COOLER HIGH TEMPS ARE EXPECTED BEHIND THE FRONT
NORTH OF I-20. MODELS ARE CONVERGING ON A SOLUTION OF STALLING
THE FRONT ACROSS THE SOUTHERN ZONES. ALTHOUGH HEIGHT RISES AND
SHORTWAVE RIDGING ARGUE AGAINST POPS...MOISTURE POOLING AND
CONVERGENCE ALONG THE FRONTAL BOUNDARY ARGUE FOR POPS. HAVE
INTRODUCED SOME 20 POPS WEDNESDAY AFTERNOON AND EVENING OVER THE
SOUTHERN HALF OF THE AREA.

FRONT HEADS BACK TO THE NORTH WEDNESDAY NIGHT AND PRECIP FORECAST
GETS RATHER MURKY THEREAFTER DUE TO POOR MODEL AGREEMENT. PREFER
THE GEM/ECMWF FORECASTS OF PRIMARY STORM CHANCES MAINLY NW AND N
OF THE CWA ON THURSDAY NEAR THE OLD FRONT AND ORGANIZING DRY
LINE...BUT WILL INTRODUCE SOME LOW POPS IN THE NW ZONES DUE TO
CLOSE PROXIMITY TO THESE FEATURES. BY FRIDAY DRY LINE IS FORECAST
BY THE ECMWF TO MOVE INTO THE WESTERN ZONES WITH NEXT SHORTWAVE
TROUGH...AND THUS WILL KEEP POPS GOING ACROSS THE AREA FRIDAY
AFTERNOON AND NIGHT.

ECMWF SHOWS DRY LINE REMAINING ACTIVE OVER OUR AREA INTO SATURDAY
BUT THE GFS PUSHES A STRONG FRONT THROUGH THE CWA. GFS FRONT IS
NOT SUPPORTED BY ECMWF/GEM/UKMET MODELS AND THUS WILL KEEP THE
WARM/HUMID FORECAST GOING INTO THE WEEKEND WITH CONTINUED LOW POPS
FOR POSSIBLE DRY LINE CONVECTION.

TR.92

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  83  65  88  70  92 /   0   0   5   5  20
WACO, TX              84  65  88  72  91 /   0   0   5   5  10
PARIS, TX             79  58  80  68  86 /   0   0   5   5  20
DENTON, TX            84  64  88  69  93 /   0   0   5   5  20
MCKINNEY, TX          81  62  85  70  89 /   0   0   5   5  20
DALLAS, TX            83  65  87  71  91 /   0   0   5   5  20
TERRELL, TX           82  62  84  69  89 /   0   0   5   5  20
CORSICANA, TX         83  63  85  70  89 /   0   0   5   5  20
TEMPLE, TX            85  64  87  71  92 /   0   0   5   5  10
MINERAL WELLS, TX     84  64  94  64  96 /   0   0   5   5  10

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 8 PM CDT THIS EVENING FOR TXZ091-092-
100>103-115>119-129>134-141>147-156>162-174-175.

FIRE WEATHER WATCH MONDAY AFTERNOON FOR TXZ100-101-115-116-129-
130-141>143.

&&

85/
Hazardous weather outlook, Apr 17, 4:06 AM CDT, 8 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
406 AM CDT SUN APR 17 2011

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-181200-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
406 AM CDT SUN APR 17 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.

DANGEROUS FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS MUCH OF
NORTH TEXAS TODAY. GUSTY SOUTHERLY WINDS AND LOW HUMIDITY VALUES
WILL OCCUR THROUGH EARLY EVENING. A RED FLAG WARNING IS IN EFFECT
FOR MOST OF NORTH TEXAS THROUGH 8 PM.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS PARTS OF NORTH
TEXAS EACH DAY TUESDAY THROUGH SATURDAY. ANY STORM THAT DEVELOPS
COULD BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DUNN

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 16, 8:48 PM CDTRed Flag WarningFWDBell, Bosque, Comanche, Cooke, Coryell, Dallas and 27 more23 hr
Apr 17, 12:32 PM CDTFire Weather WatchFWDComanche, Eastland, Erath, Hamilton, Jack, Mills and 3 more7 hr

Nearby

Wind Advisories in Texas, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.